MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC055137
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
A patient was treated for an occlusion at the left m2 segment.The patient reportedly had a pre-existing dissection.Access was obtained with a zoom 88 access catheter over a guidewire.A zoom 55 and a third party microcatheter were advanced over the guidewire through the zoom 88.While attempting to perform the first pass, the treating physician noticed a tight turn in the horizontal cavernous causing the zoom 88 to press into the side of the zoom 55.When the physician tried to remove the zoom 55, the physician immediately felt resistance.The patient was noted to have a tortuous anatomy.After removing the zoom 55 completely through the zoom 88 access catheter and out from the patient, the physician found the outer jacket of the zoom 55 had separated however was connected via the coil.The physician released some tension off the zoom 88 and proceeded with the case using a zoom 71, third party microcatheter, and stent retriever successfully through the zoom 88.The clot was removed successfully.The patient achieved partial reperfusion with a tici 2c score and the patient was reported stable.No patient sequelae were reported.
 
Additional Manufacturer Narrative
The zoom 55 catheter was returned for investigation.Investigation demonstrated severe damage to the catheter shaft materials and suggested that an axial force was applied during the procedure, stretching the shaft materials prior to separation of catheter shaft segments.The proximal and distal segments of the catheter shaft demonstrated kinking, flattening, entanglement and stretching of coil and jacket material near the break locations.The proximal and distal catheter segments were held together by coil wire which makes up the catheter shaft.Based on the complaint information provided and device investigation the exact root cause could not be determined.The manufacturing records for the zoom 55 were reviewed and demonstrated that the product met all the design and manufacturing specifications.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell
campbell, CA 95008-6609
MDR Report Key17187286
Report Number3014590708-2023-00020
Device Sequence Number6809298
Product Code NRY
UDI-Device Identifier00812212030474
UDI-Public00812212030474
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K210996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2024
Device Model NumberICRC055137
Device Catalogue NumberICRC055137
Device Lot NumberF2304902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Initial Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELOCITY MICROCATHETER; ZOOM 71; ZOOM 88
Patient SexUnknown